MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 12355300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device returned for evaluation as it remains in the patient.Review of the radiological films could not confirm complaint.No root cause could be determined at this time.Currently no revision is planned.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation" ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." ".Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." patient education: left in-situ.
 
Event or Problem Description
On (b)(6) 2016 a patient underwent a multi-level interbody placement procedure with posterior fixation from t9 to s1 without issue.Approximately one month later during follow up a rod fracture was observed on radiographs.No revision is planned at this time.No patient injury has been reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6608773
Report Number2031966-2017-00067
Device Sequence Number1279007
Product Code NKB
UDI-Device Identifier00887517506764
UDI-Public00887517506764
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number12355300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1